Posted by jodie on January 30, 2003, at 18:42:34
In reply to Re: ADs and Seizures » highanxiety, posted by Ritch on January 30, 2003, at 12:04:30
When I was about 12, I started having really strange sensations. I would, out of the clear blue taste celery. Even though I hadn't eaten any. I would start to feel sick to my stomach, and get a headache. Shortly after I would have this really intense feeling of de' javu or jamais vu (the oposite of deja vu...not sure if I spelled it correctly though). I was still somewhat aware of my surroundings, but would also have a strong feeling of depersonalization. I felt like I was outside of my body. I felt like I was in a dream. Things, and voices would become distorted. When I had these "episodes" I would have several a day, for maybe a week. I had no idea what was wrong with me. I somehow kept it from my parents. Even when I thought about telling them, I wouldn't because I didn't know how to explain it. Being 12 years old, I just thought I was going insane, and if I told anyone, I would end up in a mental hospital for life.
I continued to have these "episodes" all through my teen years. Sometimes I would go months without having problems, but it always returned. I got married young, at 18, had a baby shortly after. The day after I gave birth I had a grand mal seizure. The neurologist started asking me questions about symptoms, like deja vu, strange taste, smells, or feeling like I was in a dream like state. I explained everything to him. They did plenty of test, including an EEG. They finally diagnosed me with TLE. I was upset but relieved that I finally knew what in the heck was wrong with me. They started me out on Dilantin. I was on that for 3 years, and hated every minute of it. The side effects were horrible. I finally weaned myself off the dilantin. I was 23, when I did this. I was seizure free, never a problem, until a few months ago, I started having the intense deja vu feelings again. Then a little over a month ago, I went to bed and woke up the next morning in an ambulance. My fiance found me having a grand mal seizure.
I was taking clonazepam as needed before the seizure. During a stressful time, I took it for about a month straight, then stopped, about 2 days later is when I had the seizure. The Dr. said it was from stopping the klonopin suddenly. I told the ER staff I was not going back on an anti-seizure med, like dilantin, or depakote. So he gave me a prescription for more klonopin, which can control seizures, and told me to take one every day. I haven't had any strange feelings, or seizures since. It is always a constant worry for me though. TLE can be hell. It is the strangest feeling!!!
I am now diagnosed as having ADD, I tried Strattera, but didn't work for me (thats a long story in itself). Now my pdoc is talking about starting me on Adderall. I am a little afraid it may cause seizures. I don't know.
Anyway just thought I would tell everyone my horrible experiences with TLE.